MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS

MERIT MEDICAL MANUFACTURING IMPRESS®.BRAIDED CATHETER; PERIPHERAL CATHETERS
Catalog Number 56535RIM
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Codes Foreign Body Embolism (4439); Thrombosis/Thrombus (4440)
Date of Event 09/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a peripheral vascular angiogram of a patient's right leg, the catheter tip detached.The clinician had acquired left retrograde femoral artery access and had negotiated the patient's steep ilio-femoral conduit with a guidewire and the 5f catheter.During an over-the-wire catheter exchange within the patient's calcified iliac bifurcation, the catheter tip detached.The physician used a vascular snare device to successfully externalized the foreign body via bilateral femoral artery access thus liberating the vessel.The foreign body retrieval was complicated by a thrombogenic reaction caused by the detached foreign body with thrombosis noted within the common iliac, external iliac, and the profunda arteries.The patient was put on heparin infusion overnight, however due to the continued ischemic complications, the adverse event resulted in a below knee amputation.
 
Additional Manufacturer Narrative
The suspect device is expected to return for investigation.A follow-up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to elongation as he device passed through torturous anatomy.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®.BRAIDED CATHETER
Common Device Name
PERIPHERAL CATHETERS
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15510357
Report Number3010665433-2022-00097
Device Sequence Number5242525
Product Code DQO
UDI-Device Identifier00884450038185
UDI-Public884450038185
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2025
Device Catalogue Number56535RIM
Device Lot NumberE2354764
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer01/26/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STIFF GUIDEWIRE; STIFF HYDROPHILIC GUIDEWIRE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;
Patient SexUnknown